MAUDE Adverse Event Report: DEPUY MITEK LLC US LATARJET CURVED OSTEOTOME; ORTHOPAEDIC OSTEOTOME

DEPUY MITEK LLC US LATARJET CURVED OSTEOTOME; ORTHOPAEDIC OSTEOTOME
Model Number 285270
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate via email that before a latarjet procedure the scrub nurse noted that the cutting tip of the latarjet curved osteotome was damaged.No patient consequence and no surgical delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.: investigation summary : according to the information provided, it was reported that the cutting tip of the latarjet curved osteotome was damaged.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, observations reveal that the device is worn and it appears to be damaged.It was identified that the distal part was cracked as it appears to lose its shape.The possible root cause can be attributed when the device being dropped/ mishandled on hard surface causing the weld to fail.Besides, possibility of mishandling.The photo do not provide any evidence of the actual device, therefore the complaint reported was not confirmed.As a result, we cannot determine a root cause for the reported failure.Hands on analysis should provide more evidence to be able to discern a root cause.A manufacturing record evaluation was performed for the finished device lot/serial number 18f03, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot : a manufacturing record evaluation was performed for the finished device lot/serial number 18f03, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Correction: b5: upon complaint review, it was determined that it was inadvertently missed on the initial report that the event occurred prior to the procedure.H6: conclusion codes: upon complaint review, it was determined that the conclusion codes had to be updated to reflect the correct information.H10: upon complaint review, it was determined that the investigation summary had to be updated to reflect the correct information.Therefore, it has been updated as follows: investigation summary: according to the information provided, it was reported that prior to the procedure it was noted by the scrub nurse that the latarjet curved osteotome to be blunt/cutting tip damaged.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, observations reveals that the device is worn, and it appears to be damaged.It was identified that the distal part was cracked due to lose its shape.This type of failure can be attributed when the device being dropped/ mishandled on hard surface.Besides, possibility of mishandling.The photo provide evidence of the damaged into device, therefore the complaint reported can be confirmed.Additional information was received, thus we can determine the root cause for the damaged as it was from heavy impact; also, due to wear and tear.A manufacturing record evaluation was performed for the finished device lot number 18f03, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: a manufacturing record evaluation was performed for the finished device lot/serial number (b)(6), and no non-conformances were identified.

Brand Name
LATARJET CURVED OSTEOTOME
Common Device Name
ORTHOPAEDIC OSTEOTOME
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9832463
Report Number1221934-2020-00854
Device Sequence Number2929688
Product Code LXH
UDI-Device Identifier10886705018000
UDI-Public10886705018000
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number285270
Device Catalogue Number285270
Device Lot Number18F03
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/29/2020
Supplement Date Received by Manufacturer04/27/2020
05/07/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/28/2020
05/07/2020
Patient Sequence Number1